Avm's/Aneurysms and Anti Depressants

Hi All

Just looking to find others opinions and experiences on anti depressants whilst having an avm/aneurysms ( mine is in the brainstem which is where the hypothalamus is the most central control of chemical hormone change)

The doc put me on antidepressants and anxiety medication 100mg of zoloft a
day - i had my first one yesterday- i felt great on a cloud- i found it hard to
feel negative - still i felt a little strange and took a while to get use to,
then i was fine - i went to bed and woke up at 1.30am and from then i couldnt
sleep again, i was sweating (even though its winter here) and i had a very bad
headache along with nausea and the feeling that i was going to faint along with
tremors. My muscles felt nice and relaxed which was good - but i wondered if
this reaction was because of the interaction of chemical change and my AVM -
just wondering if anyone else has had these type of symptoms with an AVM and
anti-depressants.

I have spoke to my doctors and neurosurgeon however just want to see what others experiences are

thanks


x

Hi Jazz Rose,

I am new to this forum and have a 'huge' AVM - 5.9 x 3.5 x 5.2 cm - deep-seated in the right temporal lobe of my brain .
My neuroteam and General Practitioner (Doctor) advise that Amitriptyline is a good anti-depressant and that it raises ones pain threshhold.I suffer from permanent migraine-style headaches, with dehydration and emotional moodswings.

The GOOD NEWS and positive effects are that I am getting more sleep each night and less nightmares and waking to cold sweats on the 50 mg nighttime dose I have been prescribed.

I am struggling to get expert help or conclusion from the medical community here in North Yorkshire, England, as to whether the 'beast' in my head is operable or not.

As I wander my way around the site and the Web,I will post what I find, both +ve and -ve to try and help/advise in any way that I can.
Jazz Rose, ALWAYS believe in the Future and Remember that Quitting is NEVER an option.

Kind Regards, Paul aka Brewsta

I would second looking into amitryptiline. It is mostly used as an antidepressant although I was prescribed it for help with headaches and left side numbness. I will say that medicine (to me) would knock out an elephant! I took my first dose of that (10 mg) and ended up sleeping 14 hours straight!!!

Paul Webster Hughes said:

Hi Jazz Rose,

I am new to this forum and have a ‘huge’ AVM - 5.9 x 3.5 x 5.2 cm - deep-seated in the right temporal lobe of my brain .
My neuroteam and General Practitioner (Doctor) advise that Amitriptyline is a good anti-depressant and that it raises ones pain threshhold.I suffer from permanent migraine-style headaches, with dehydration and emotional moodswings.

The GOOD NEWS and positive effects are that I am getting more sleep each night and less nightmares and waking to cold sweats on the 50 mg nighttime dose I have been prescribed.

I am struggling to get expert help or conclusion from the medical community here in North Yorkshire, England, as to whether the ‘beast’ in my head is operable or not.

As I wander my way around the site and the Web,I will post what I find, both +ve and -ve to try and help/advise in any way that I can.
Jazz Rose, ALWAYS believe in the Future and Remember that Quitting is NEVER an option.

Kind Regards, Paul aka Brewsta

Two years after an AVM removal/surgery, I was diagnozed with mild epilepsy and soon afterwards this March 2011 had severe depression. Psycho Therapy helped a little. Ended up with a last resort Antidepressant called Cytalopram. It worked wonders. After about a week, I felt better. It is without issues though like you said headaches along with nausea. Neurolist suggested to cut the pill in half. Half dose. It worked for me. As far as night sweats and sleeping pattern, I attributed them with my previous depression issues. I hope this info helped.

--Allan

I am currently taking 60 mg of Cymbalta. I did have surgery for an avm in the pons area of my brainstem. I have had good results with this medication. I still have frequent mood swings that I am having a hard time controlling. I do have night sweats but not sure if that is hormonal.

my doctor also put me on zoloft After my avm rupture---I hated it and never refilled the script after the 3 months were gone. Note my Avm ruptured in my brain and I feel foggy enough as it is I didn't need any meds to contribute to my dis orientation! Good Luck and of course they are the drs and I am not, just giving my personal experience

Sincerely

Nicole